When does the dizziness and confusion stop? I am newly diagnosed, and have been feeling weird in the head for some time. That’s why I originally went to the doctor. He told me this can be a side affect of the diabetes, but I wonder, when does it stop? Any thoughts?
From my experience once your blood glucose is stable and you are not having highs or lows.
I have only been on the Metformin for a few weeks, so I guess I need to let it kick in. I’ve adjusted my diet and my lifestyle, but patience isn’t my strong-point! Do they ever level out?
I’m not patient by no means. I just went on the pump 2 weeks ago tomorrow and I’m super frustrated that my blood sugars all all wacky…wackier than before. But I will tell you what everyone tells me, It will work itself out. There are adjustments to be made then you will notice a big difference.
Wanted to add my reassurance to what the others have already said. It does level out & you will feel normal again. But, don’t hesitate to contact your doctor because med doses need to be adjusted frequently. Or, he may need to change your meds to another type.
Thanks for the feedback, I appreciate knowing I am not alone in this battle. My wife is so supportive and she is very encouraging, but, she has never gone through this either, and so we are learning together. Thanks again for the encouragement!!! Chris.
Dizziness and confusion effect me most when my BG drops. It can also occur when I get dangerously high, but I mostly just want to nap then…
I can’t remember when exactly it stopped, but it did stop after a while. In fact, it’s more like it just faded away over time. My blood sugar levels stabilised a bit more, and then it took a bit more time until the symptoms were completely gone.
I remember going to a yoga class soon after being diagnosed, and really battling - not because of the poses or strength required, but because I was so dizzy and the ringing in my ears affected my balance.
I did that the other day while driving. I knew where I was going, it’s a path I take daily, but, I got confused and had to pull over to think about what was going on. After I thought about it, I started to think I was a danger to myself and others when I’m behind the wheel. That’s the first time it had been that extreme. I took a reading and was very high, so I called my wife and we talked while I gathered my senses. Has this happen to you at all?
Do you have a blood sugar meter? Does the dizziness relate to low or very high readings?
It is always with highs. I haven’t ahd any lows yet, but when I am high, I get that really aweful feeling in my head and sometimes get really dizzy.
Dear Chris. How high?
Is your blood pressure ok?
I get dizzy & ditzy when low. Can’t focus my attention at all. I remember once trying to button my coat & not being able to do it right, so I tested. BG was 54. Myhusband say I get a strange glazed look, so he knows when I’m low, but being really cranky is the bigger sign:) I know I’m being short-tempered, but am helpless to do anything about it at that moment. Later, I profusely apologize.
I guess most wouldn’t consider it a high, but usually around 165-180. This is with meds and a major lifestyle change. I just wonder sometimes if I’m doing something wrong. that range shouldn’t be considered really high I know, right?
Funny you should ask about the blood pressure. I have never had high blood pressure, but the past few visits it has been elevated. My doctor put me on a medicine for it too!!! I feel like I’m in a whirlwind. Just want to feel better. I get short-tempered too, is that a reaction to the BG being high?
Is a whirlwind & info overload. Man, it is overwhelming!
165-180 is pretty high, but you are recently diagnosed & it takes a while to get meds right & for them to kick. Please don’t hesitate to talk to your doctor about how you feel & your high BG. Some people suffer in silence, don’t want to bother their doctor & this isn’t good. We have a condition of self-care & we can’t take control without getting proper guidance from doctors & others with diabetes.
How often are you testing?
I’m Type 1, so afraid I’m not of much help regarding the meds you take for Type 2. But I do know that dosages need to be adjusted constantly. Also, there are Type 2s who take insulin when they can’t get their numbers under control with oral meds, exercise & dietary changes. Insulin, though many resist this, can be a blessing for Type 2s becaue it helps preserve your remaining beta cells.
I’d Google your blood pressure meds to see if elevated BG is a possible side effect.
For me, being cranky is a low BG thing, but I also get really short-tempered when high. It’s kind of like feeling really stressed & wanting to explode. Often wonder if it’s a chicken & egg thing because being stressed to begin with raises BG. Aren’t our spouses lucky to have to deal with this!
P.S. I asked about your blood pressure because of what you said about feeling dizzy.
So even on meds, it’s normal for the readings to be all over the place? I was hopeful that when medicated, the levels would even out and not be high or jumpy. I guess I should learn to be more patient! I can go from 160 to 115 in a matter of minutes. Is this normal?
The goal, of course, is for levels to be consistent & within the range your doctor has set for you. It does take some doing as your body adjusts to meds. I think this part of being a Type 2 is much harder than being a Type 1. You have your own insulun, so things can go up & down. For those of us on insulin, it goes up & down also.
Do you know if your doctor did a C peptide & antibody test? If not, ask they be done.The first will show how much insulin you’re producing.
160-115 in a matter of minutes isn’t normal, as you suspect. When you see these huge differences in minutes, is this a fasting reading, before meals, after meals? Are you sure to wash your hands & dry well before testing? One thing that no one told me was to not use the first drop of blood for testing. Doctors, nurses, CDE–not one of them ever mentioned this to me. I went to have blood drawn & the tech saw me testing & told me how to do it properly.
These ups-and-downs occur usually after a meal, about an hour after. Glad you said that about the first drop, I always test with the first drop I get. I use an alcohol napkin before testing, does the alcohol affect the reading?